Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Updates to the Online Community
We are updating the Online Community on Sunday 24th January. You can read the details about the update here.

Humira problems.

Becky88Becky88 Posts: 54
edited 25. Aug 2016, 08:31 in Living with Arthritis archive
I just wondered if anybody can help me with a problem that I have been having recently with the Humira pen. I have injected at least 10 times without any problems but have now had a problem on several occasions where, after injecting, I move the pen away and some of the liquid runs down my leg. I am baffled as to why this has started happening and concerned that I am not getting a the full dose. Any help would be hugely appreciated.

Comments

  • theresaktheresak Posts: 1,998
    edited 30. Nov -1, 00:00
    I've had this happen on two or three occasions, which was put down to a faulty pen. I've been on humira now for 10 years, and I always count the seconds off before removing the pen - I count about 30 seconds in my head. The other thing which may help is perhaps altering the angle of the pen -I angle it slightly downwards rather than in a straight line.

    Hope this helps - I actually think I was much more careful in the early days of my injections.
  • Becky88Becky88 Posts: 54
    edited 30. Nov -1, 00:00
    Thank you very much for your help. It is much appreciated.
  • theresaktheresak Posts: 1,998
    edited 30. Nov -1, 00:00
    No problem - happy to help. Hope your next injection goes well.
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I pinch as much flesh as possible (I inject in my stomach) and ensure that the pen is at 90 degrees to my skin. Although I don't enjoy the experience I keep the pen in place for a slow count of three after the green line has 'landed' and remove it as gently as I can.

    I recall my early months of injecting humira; they were not easy but not due to 'leakage'. I have also experienced one faulty pen but that was many moons ago. I've been told by Healthcare at Home (who deliver my humira) that a new style of pen has been designed, my next delivery is due on Bank Holiday Monday so maybe I will get them but I don't know. Have you heard about this? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Becky88Becky88 Posts: 54
    edited 30. Nov -1, 00:00
    Thank you, DreamDaisy, for your reply. Yes, I have started using the new pens. I think the main difference is that they contain less liquid than the previous ones....which worries me more if any of the precious liquid escapes. I have found that they are less painful. I always inject into my upper thighs and am now wondering whether it might be better to try sitting down. I was also told that the pen could be faulty, the first time it happened...but surely three pens couldn't have been faulty. Thank you for your help.
  • barbara12barbara12 Posts: 20,864
    edited 30. Nov -1, 00:00
    Hello Becky sorry I cant help but just want to welcome you to the forum... :)
    Love
    Barbara
  • Becky88Becky88 Posts: 54
    edited 30. Nov -1, 00:00
    Thank you Barbara.
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I do my weekly meth in the upper thigh and I was advised by my hospital to do so, seated on my bed, with my legs out straight before me: this relaxes the muscles thus making injecting easier and kinder; if you do it standing then your muscles are tensed which makes it harder to pinch enough skin. I hope your next one goes better. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Becky88Becky88 Posts: 54
    edited 30. Nov -1, 00:00
    Thank you DD. I will try this.
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I reckon it will make things better for you. My humira is coming on Monday (what a way to spend a Bank Holiday, waiting for legal drugs to be delivered :wink: ) so I'm expecting the new design of pen. They HAVE to be better than my current ones! DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Becky88Becky88 Posts: 54
    edited 30. Nov -1, 00:00
    I hope that you get on OK with the new pens. They definitely have been less painful for me.
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I'm used to self-injecting so hopefully all will go well. With my current batch I remove the pen from the fridge for around 20 minutes so it warms a little to reduce the sting (I learned this trick from the forum.) I've always thought that it was a very concentrated dose so maybe this new design will reduce the impact. I am pleased that they are working better for you and I hope my 'tip' helps further. My hospital has always been very good with information, I know I am lucky on that front. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
Sign In or Register to comment.